Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 316, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2011, 4:35 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 23, 2011, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 113 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:40 PM CDT | TSTM WND DMG | 8 S Livingston, TN | TREES DOWN ACROSS SOUTHERN PORTION OF COUNTY. |
| Jun 23, 4:45 PM CDT | TSTM WND DMG | 5 E Livingston, TN | TREES DOWN ON HWY 42 NEAR RIGMAN ROAD BLOCKED TEMPORARILY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
288
WUUS54 KOHX 232135
SVROHX
TNC049-133-137-232215-
/O.NEW.KOHX.SV.W.0316.110623T2135Z-110623T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OVERTON COUNTY IN MIDDLE TENNESSEE...
WESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL PICKETT COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 429 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
ALGOOD...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3651 8503 3618 8501 3622 8532 3623 8533
3623 8539 3624 8541 3628 8546 3631 8546
3631 8548 3644 8547
TIME...MOT...LOC 2135Z 273DEG 31KT 3630 8538
$$
211 follow-up statement
056
WWUS54 KOHX 232152
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT THU JUN 23 2011
TNC049-133-137-232215-
/O.CON.KOHX.SV.W.0316.000000T0000Z-110623T2215Z/
OVERTON TN-FENTRESS TN-PICKETT TN-
452 PM CDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL PICKETT...WESTERN FENTRESS AND OVERTON COUNTIES UNTIL 515 PM
CDT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF LIVINGSTON...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN OVERTON...EXTREME SOUTHERN PICKETT
AND WESTERN FENTRESS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3624 8533 3632 8541 3637 8539 3651 8503
3618 8501 3622 8532
TIME...MOT...LOC 2152Z 273DEG 31KT 3629 8520
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 23, 3:15 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT THU JUN 23 2011 .DISCUSSION...UPPER TROUGH CENTERED OVER THE GREAT LAKES WITH THE ASSOCIATED FRONTAL SYSTEM EXTENDING SWWD THROUGH THE OH/TN VALLEYS AND THEN TURNING WWD INTO THE SRN PLAINS. LIMITED INSTABILITY AND MOISTURE IS PRODUCING A SLIGHT RISK OF SEVERE TSTMS THIS AFTERNOON. TSTM ACTIVITY TAPERING OFF THIS EVENING AS THE DIURNAL CYCLE DIMINISHES. THE GREAT LAKES TROUGH MOVES EWD OVER THE NEXT 72 HRS AS THE UPPER RIDGE OVER THE SRN ROCKIES ATTEMPS TO MOVE DOWNSTREAM. BY MON A BROAD UPPER RIDGE EXTENDS FROM THE SRN ROCKIES ENEWD ACROSS THE SRN PLAINS AND DEEP SOUTH. THIS WILL KEEP POPS IN THE 20-30 PCT RANGE AND INCREASE AFTN HIGH TEMPS INTO THE LOW/MID 90S BY THE BEGINNING OF THE NEXT WORKWEEK. THE UPPER RIDGE IS EXPECTED TO CONTINUE OVER THE DEEP SOUTH AND ACTUALLY EXPAND NWD A BIT. OF COURSE THIS CONTINUE THE WARM HUMID WEATHER WITH THE EXPECTATION OF AFTN TSTMS EACH DAY. BOTH THE GFS AND THE EURO BRING A "TROPICAL FEATURE" NWWD ACROSS YUCATAN INTO THE SWRN GULF ON DAYS 4-7. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 88 66 87 67 / 40 40 20 30 CLARKSVILLE 87 62 85 64 / 40 40 20 30 CROSSVILLE 81 64 81 60 / 40 40 30 20 COLUMBIA 88 68 88 68 / 30 30 20 20 LAWRENCEBURG 87 68 88 67 / 30 30 30 20 WAVERLY 88 64 86 66 / 40 40 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jun 23, 12:40 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1240 PM CDT THU JUN 23 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-241000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1240 PM CDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY AND TONIGHT. WITH SEVERE THUNDERSTORMS THAT DO DEVELOP...ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... WITH THE CONTINUANCE OF THE MOIST AND UNSTABLE AIRMASS ACROSS THE MID STATE THROUGH AT LEAST THE WEEKEND...ISOLATED SEVERE THUNDERSTORMS WILL ALSO CONTINUE TO BE POSSIBLE. WITH SEVERE THUNDERSTORMS THAT DO DEVELOP...DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 21
In the hours before
Special weather statement, Jun 23, 2:43 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT THU JUN 23 2011 TNZ007-008-027-028-232030- DAVIDSON-ROBERTSON-SUMNER-WILSON- 243 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON...SUMNER AND WILSON COUNTIES... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF GOODLETTSVILLE...OR 10 MILES NORTH OF NASHVILLE...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... HENDERSONVILLE BY 250 PM CDT. GALLATIN BY 305 PM CDT. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 23, 3:28 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 328 PM CDT THU JUN 23 2011 TNZ009-028>031-232115- JACKSON-MACON-SMITH-TROUSDALE-WILSON- 328 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...MACON...SMITH... TROUSDALE AND WILSON COUNTIES... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HARTSVILLE...MOVING EAST AT 45 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 23, 4:02 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 402 PM CDT THU JUN 23 2011 TNZ011-232115- PICKETT- 402 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PICKETT COUNTY... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BYRDSTOWN...MOVING EAST AT 35 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 23, 4:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 422 PM CDT THU JUN 23 2011 TNZ010-011-031-033-034-232200- CLAY-FENTRESS-JACKSON-OVERTON-PICKETT- 422 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON... OVERTON AND PICKETT COUNTIES... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LIVINGSTON...MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR... LIVINGSTON BY 430 PM CDT. JAMESTOWN BY 500 PM CDT. WINDS AROUND 40 MPH AND SOME SMALL HAIL ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 44 min |
| Jun 23, 6:36 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 39 min |
| Jun 23, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.